Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Lincoln, IL

June 1, 2007Clay County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2007, 3:02 PM CDT for Clay County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 3:02 PM CDT (20:02 UTC)
Expired
Jun 1, 2007, 3:21 PM CDT
In force
19 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Clay County, IL

The radar

The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 012002
SVRILX
ILC025-012045-
/O.NEW.KILX.SV.W.0072.070601T2002Z-070601T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 345 PM CDT.

* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES SOUTHWEST OF SAILOR SPRINGS...OR ABOUT 6
  MILES NORTHEAST OF FLORA...AND WAS MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAILOR SPRINGS...
  INGAHAM...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3871 8849 3867 8835 3883 8826 3887 8839

$$

AUTEN
1 follow-up statement
000 
WWUS53 KILX 012021
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT FRI JUN 1 2007

ILC025-012031-
/O.CAN.KILX.SV.W.0072.000000T0000Z-070601T2045Z/
CLAY-
321 PM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

LAT...LON 3871 8849 3867 8835 3883 8826 3887 8839

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:53 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 1, 2:53 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT FRI JUN 1 2007

.DISCUSSION...
ISSUED 253 PM CDT FRI JUN 1 2007

PRIMARY CONCERN WITH THIS FORECAST PACKAGE WILL BE POPS OVER THE NEXT
COUPLE OF DAYS...AS PIECES OF SHORT-WAVE ENERGY CONTINUE TO ROTATE
THROUGH THE MIDWEST.

18Z SURFACE CHART SHOWS LOW PRESSURE CENTERED OVER SOUTH DAKOTA...WITH
WEAK FRONTAL BOUNDARY EXTENDING SOUTHWARD TO THE TEXAS PANHANDLE.
MEANWHILE...TROUGH AXIS STRETCHES FROM WESTERN IOWA INTO CENTRAL ILLINOIS.
ALOFT...LARGE UPPER LOW CONTINUES TO SPIN OVER THE NORTHERN PLAINS...WHILE
NUMEROUS WAVES PIVOT AROUND IT.

SHORT TERM...TONIGHT THROUGH MONDAY
BIG QUESTION IN THE IMMEDIATE SHORT-TERM IS HOW MUCH PRECIP WILL
OCCUR ACROSS THE AREA TONIGHT. LINE OF STRONG TO SEVERE STORMS
CURRENTLY ACROSS NORTHWEST ILLINOIS WILL LIFT WELL NORTH OF THE
AREA BY SUNSET...AS VIGOROUS SHORT-WAVE PUSHES INTO THE SOUTHERN
GREAT LAKES. IN THE WAKE OF THE WAVE...LITTLE OR NO UPPER SUPPORT
WILL BE AVAILABLE FOR CONTINUED STORM DEVELOPMENT. IN
ADDITION...WITH LOSS OF DAYTIME HEATING...MOST OF THE ISOLATED
CONVECTION CURRENTLY OCCURRING ACROSS THE KILX CWA WILL ALSO
DIMINISH. MODELS INDICATE THAT THE NEXT SHORT-WAVE ROTATING AROUND
THE NORTHERN PLAINS UPPER LOW WILL APPROACH THE MISSISSIPPI RIVER
BY 12Z SATURDAY...WITH NEXT ROUND OF SCT SHOWERS/STORMS POSSIBLY
ARRIVING IN THE ILLINOIS RIVER TOWARD DAWN. HAVE TRIMMED POPS
ACCORDINGLY...TO FEATURE HIGHEST POPS ALONG AND WEST OF
I-55...WITH ONLY ISOLATED EVENING WORDING ACROSS THE E/SE CWA.

BEST RAIN CHANCES CONTINUE TO BE FOCUSED ON SATURDAY...AS SHORT-WAVE
TRACKS ACROSS THE AREA. 12Z 01 JUN MODELS IN EXCELLENT
AGREEMENT...WITH SHOWERS/STORMS SPREADING ACROSS THE CWA DURING
THE DAY. WITH PLENTY OF LOW-LEVEL MOISTURE IN PLACE AND GOOD UPPER
SUPPORT APPROACHING...THINK COVERAGE OF PRECIP WILL BE MUCH HIGHER
THAN TODAY...SO HAVE GONE WITH LIKELY POPS ACROSS ALL BUT THE FAR
E/SE CWA. LEVEL OF INSTABILITY WILL BE IN QUESTION DUE TO DEBRIS
FROM OVERNIGHT CONVECTION WEST OF THE MISSISSIPPI RIVER...HOWEVER
IT APPEARS ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT
STRONG TO SEVERE STORMS. LATEST DAY2 OUTLOOK FROM SPC PLACES MUCH
OF THE CWA IN A SLIGHT RISK. MAY BE A SITUATION WHERE DECAYING
CONVECTION ENTERS THE WESTERN CWA DURING THE EARLY MORNING...THEN
NEW STORMS FIRE ALONG THE OUTFLOW ACROSS THE CENTRAL AND EASTERN
CWA AS THE DAY GOES ON.

BEST FOCUS FOR PRECIP SHIFTS EAST OF THE AREA SATURDAY NIGHT...SO
HAVE DROPPED POPS BACK INTO THE LOW CHANCE CATEGORY. AFTER THAT...POPS
WILL BE LARGELY DIURNAL IN NATURE SUNDAY AND MONDAY...AS UPPER LOW
WEAKENS AND MEANDERS EASTWARD TOWARD THE GREAT LAKES. WILL
CONTINUE WITH LOW POPS DURING THE DAYS...BUT WILL GO DRY AT NIGHT.

LONG TERM...TUESDAY THROUGH FRIDAY
UPPER LOW WILL FINALLY BECOME ABSORBED INTO THE MAIN UPPER
FLOW EARLY NEXT WEEK...ALLOWING A ZONAL PATTERN TO SET UP ACROSS
THE CONUS. THIS WILL RESULT IN NEAR NORMAL TEMPS AND DRY CONDITIONS
ACROSS THE MIDWEST TUESDAY AND WEDNESDAY. MEDIUM RANGE MODELS
CONTINUE TO DIG A TROUGH ACROSS THE WESTERN CONUS BY THE MIDDLE
AND END OF NEXT WEEK...RESULTING IN RISING HEIGHTS AND TEMPS ACROSS
CENTRAL ILLINOIS. MODELS IN SOME DISAGREEMENT WITH THE TIMING OF
THE NEXT APPROACHING SYSTEM...BUT GIVEN AMPLIFYING PATTERN...THINK
SLOWER WOULD BE THE WAY TO GO. WILL THEREFORE STICK CLOSEST TO THE
ECMWF...WHICH KEEPS RAIN CHANCES TO THE WEST UNTIL THURSDAY NIGHT
AND FRIDAY.

BARNES
&&

.AVIATION...
ISSUED 1207 PM CDT FRI JUN 1 2007

SCATTERED THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP IN THE
SOUTH AND SOUTHEAST PARTS OF OUR CWA. ALSO...A VORTICITY CENTER IS
LOCATED IN SOUTHERN IOWA AND IS EXTENDING INTO PARTS OF NRN MO.
THIS FEATURE WILL CONTINUE TO MOVE EAST/NORTH-EASTWARD THIS
AFTERNOON AND INTO THIS EVENING. THEREFORE WILL HAVE SCATTERED
THUNDERSTORMS IN ALL TAFS FOR THIS AFTERNOON AND INTO THIS
EVENING. TIMING IS DIFFICULT WITH THE STORMS THAT WILL BE
ASSOCIATED WITH THE FEATURE TO THE WEST...SO WILL JUST GO WITH
VCTS FOR NOW AND A SMALL TEMPO GROUP FOR LATER THIS AFTERNOON. DEC
AND CMI WILL HAVE TO HAVE A VCTS NOW WITH THE SCATTERED CONVECTION
ALREADY TO THE SOUTH OF THOSE TWO SITES.

THE FEATURE SHOULD PUSH EAST OF THE AREA THIS EVENING SO WILL DROP
MENTION OF TS SHORTLY AFTER SUNSET. SCATTERED LOW CLOUDS AND
PATCHY FOG COULD BE AN ISSUE AGAIN OVERNIGHT.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 11:52 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1152 AM CDT FRI JUN 1 2007

ILZ027>031-036>038-040>043-047>053-021130-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
1152 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CORRECTED TO MENTION DAMAGING WINDS AND HAIL

A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION LATER
TODAY INTO TONIGHT. THESE DISTURBANCES...ALONG WITH DAYTIME
HEATING AND THE HUMID AIRMASS OVERHEAD...WILL PRODUCE SCATTERED
THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK
THAT SOME OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON AND
INTO THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND
HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINFALL WITH
LOCALIZED FLOODING IS ALSO POSSIBLE. THE THREAT AREA WILL BE
MAINLY WEST OF I-55.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED WEATHER WILL PERSIST INTO MONDAY...WITH ADDITIONAL
THUNDERSTORM DEVELOPMENT LIKELY. THE THUNDERSTORMS SHOULD BE MOST
NUMEROUS IN THE AFTERNOON AND EVENING HOURS...AIDED BY THE HEATING
OF THE DAY. THE THREAT OF SEVERE STORMS APPEARS LOW...THOUGH
LOCALLY HEAVY RAINFALL REMAINS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO THIS EVENING.

ILZ044>046-054>057-061>063-066>068-071>073-021130-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
1152 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION LATER
TODAY INTO TONIGHT. THESE DISTURBANCES...ALONG WITH DAYTIME
HEATING AND THE HUMID AIRMASS OVERHEAD...WILL PRODUCE SCATTERED
THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. WHILE ORGANIZED SEVERE
STORMS ARE NOT EXPECTED...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE.
THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR
LOCALIZED FLOODING. THE STRONGER STORMS ARE GENERALLY EXPECTED TO
REMAIN ALONG AND WEST OF THE I-55 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED WEATHER WILL PERSIST INTO MONDAY...WITH ADDITIONAL
THUNDERSTORM DEVELOPMENT LIKELY. THE THUNDERSTORMS SHOULD BE MOST
NUMEROUS IN THE AFTERNOON AND EVENING HOURS...AIDED BY THE HEATING
OF THE DAY. THE THREAT OF SEVERE STORMS APPEARS LOW...THOUGH
LOCALLY HEAVY RAINFALL REMAINS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:29 AM CDTDense Fog AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.